It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board


Acid Reflux / GERD Board Index


Nexium is a proton pump inhibitor. It is itself a fairly new drug, but it is almost identical to Prilosec, and drug that has been on the market for many years and proven to be safe long term. Both drugs are made by Astro-Zeneca.

Nexium DOES NOT neutralize stomach acid. It stops these things in your stomach called proton pumps from making it altogether.


Nexium takes 2 weeks at least to work. IF YOUR HUSBAND DOES NOT TAKE IT EVERYDAY IT WILL NOT WORK AT ALL! The drug needs to be at consistant levels in your system or else it will not do a thing. There are other drugs that can be taken as needed, like Zantac. These drugs are called H2 blockers, and do work to neutralize the acid. I cannot empathesize enough that Nexium cannot be taken as needed.

Again, let me point out to you that acid does not break down fats. Enzymes do. Coronary artery disease is not a side effect of proton pump inhibitor use.

If your husband only takes Nexium once a day, he is taking 1/2 to 1/4 of the maximum dose. Your husbands risk of pneumonia is higher if the acid reflux goes uncontrolled than if he takes nexium. I have been on very high doses of proton pump inhibitors for a long time, and no pneumonia. It's a rare side effect.

The condition you describe concerning vitamin B12 is called pernicuous anemia. It is VERY, VERY rare. It does not effect a person intake of vitamin B12, since only that person controls that. It can effect how well a person absorbs vitamin B12. Chances even on very high doses of PPIs of getting it are low. With that I would say just go off it if it happens. I have a friend who got it and she went off the drug and was fine within a week.

In most people acid reflux, which can cause cancer, electrolyte imbalances, tears in the esophogus, cavities, ulcers, and a whole host of breathing problems, is much more dangerous than proton pump inhibitors.

I would encourage you to make an appointment with a gastroenterologist to discuss your concerns rather than just telling your husband not to take it. The effects of acid reflux go way beyond the pain.





All times are GMT -7. The time now is 04:58 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!